MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S/C & MOD CATH TRL 46/28; HIP INSTRUMENTS : ACETABULAR TRIALS

DEPUY ORTHOPAEDICS INC US S/C & MOD CATH TRL 46/28; HIP INSTRUMENTS : ACETABULAR TRIALS
Catalog Number 205546000
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed that only the s/c & mod cath trl 46/28 was returned for evaluation.Additionally, scratches were observed across the overall device surface and the device exhibited signs of heavy usage.Scratches are consistent with other tools and hard edges coming in contact with the device.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed as mating device was not returned for evaluation.Therefore, with evidence provided, the reported jammed condition cannot be confirmed.A device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code ae0905 provided is not a valid finished goods lot number.The overall complaint was not confirmed as the observed condition of the s/c & mod cath trl 46/28 would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code ae0905 provided is not a valid finished goods lot number.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the trial was stuck in acetabulum after it popped off trial handle.It had to damage with rongeur to remove.No extra time needed.

Brand Name
S/C & MOD CATH TRL 46/28
Common Device Name
HIP INSTRUMENTS : ACETABULAR TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21504490
Report Number1818910-2025-03290
Device Sequence Number7962599
Product Code HWT
UDI-Device Identifier10603295084631
UDI-Public(01)10603295084631(10)AE0905
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number205546000
Device Lot NumberAE0905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2025
Initial Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale